I am glad to hear that the drug change has been successful and so quick as well. Sometimes the changeover can take a long time (as in days, maybe 2 weeks) so you have been blessed. As for the welts... I wouldnt worry too much. They will fade out. Your more than welcome to the support. Hopefully your story can give support to others as well.
Are you taking the Lamictal with food? If not, that may be what is causing your nausea. When I was taking Lamictal, I had to be very careful to be sure and take it with food or I would get nauseous. Keep us posted.
This board is great for all of us.
Hi Rooz and Welcome to HealingWell!
Its fantastic news to hear that the Lamictal and Keppra are working so well for you. You must have seen a very good neuro. Thank you for sharing your story with us. Its so nice to hear success stories that give us the strength to carry on seeking the light at the end of the tunnel sometimes.
Hi FramerChick and Welcome to HealingWell!
Rooz is right is pointing out that Dilantin is very old fashioned and is not terribly effective when it comes to seizure control. Keppra and Carbamazipine are the drugs of choice at the moment (What I call the "Cool Drugs"!) although there are many others out there and it is a case of finding one that suits you. The Carbamazipine dose is still quite low (presumably since it is mixed with the dilantin). You can take up to 2000mg a day of Carbamazpine (When its on its own) so this might be something to consider.
RE: Acupuncture --> Hmmmm. I would disagree with Rooz in saying it is not the answer but cartainly the jury is out on this one. There are some real success stories out there and some complete failures. It has not been PROVEN to be effective but thats not to say it can't be. If you are one of the success stories then I would say carry on with the treatment. It is something I considered myself as a way of not having to take meds every day but I never did it in the end. If you do carry on, we would love to hear of your experiences.
If it helps any, the only problem I have with Keppra is when I have to do the increases which in my case is usually 500 mg. at a time. I am very lethargic for about two weeks each time. I am up to 2500 mg. of Keppra per day now. As you know, we're still trying to find the right combination of medications for me also, but my neurologist has kept me on the Keppra. I know you have just had a worse than horrible experience, but as long as you trust your neurologist, think real hard about going along with what he wants you to do with a change in medications and don't wait until this winter. You just waited all this time to get into the seizure monitoring unit, which I am waiting to get into again myself. I want you to get stabilized. I can't imagine that you could ever have a reaction like the one you just went through. Please don't put it off. I just want you to get better.
I guess I misunderstood, I didn't realize you were stabilized on the other med. I don't blame you one bit for wanting to just stick with it. With what you have been through, I would be afraid to make a change also.
Take care and stay seizure free!